Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 32, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Dec 14, 2018, 12:04 AM EST. It took effect at Dec 14, 2018, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 12:04 AM EST (05:04 UTC)
- In effect from
- Dec 14, 2018, 4:00 AM EST
- Expired
- Dec 14, 2018, 3:51 PM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
090 WHUS72 KMFL 140504 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1204 AM EST Fri Dec 14 2018 GMZ676-141315- /O.NEW.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1204 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 5 PM EST THIS AFTERNOON... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect from 4 AM early this morning to 5 PM EST this afternoon. * Winds and Seas...Southeast winds 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
3 follow-up statements
337 WHUS72 KMFL 140754 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 254 AM EST Fri Dec 14 2018 AMZ650-651-670-671-141600- /O.EXA.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 254 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 5 PM EST this afternoon. * Winds and Seas...Southeast winds 20 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ676-141600- /O.CON.KMFL.SC.Y.0032.181214T0900Z-181214T2200Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 254 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * Winds and Seas...Southeast winds 20 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
387 WHUS72 KMFL 141522 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 1022 AM EST Fri Dec 14 2018 AMZ650-651-670-671-GMZ676-142200- /O.CON.KMFL.SC.Y.0032.000000T0000Z-181214T2200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1022 AM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * Winds and Seas...Southeast winds 20 to 25 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
979 WHUS72 KMFL 142051 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 351 PM EST Fri Dec 14 2018 AMZ650-651-670-671-GMZ676-142200- /O.CAN.KMFL.SC.Y.0032.000000T0000Z-181214T2200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 351 PM EST Fri Dec 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. The wind is still forecast to be 15 to 20 kts across the Atlantic waters, thus small craft should continue to exercise caution through tomorrow. $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 8:49 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 13, 8:49 PM EST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 849 PM EST Thu Dec 13 2018 .UPDATE...Main changes for this evening was to adjust pops for the linger band of showers along the Palm Beach County coast, associated with a weak convergent boundary. This band should continue to lift north, as well as orient more north south as winds veer, by midnight. Otherwise dry overnight, with temps a littler cooler than originally expected: dipping into the low-mid 60s for most of the region, with upper 60s and a few low 70s for the Atlantic metro east of US 1. && .PREV DISCUSSION... /issued 658 PM EST Thu Dec 13 2018/ AVIATION... VFR conditions prevailing til 00Z saturday. Pre-frontal line of showers/storms forecast to sweep across the region tomorrow night with a chance of showers/storms across all sites anticipated. So added a prob30 group tomorrow evening at FLL/MIA terminal forecasts which go out til 06Z on saturday. Brief periods of MVFR or even IFR conditions possible with line of showers/storms tomorrow night. SE winds 5-10 kts at all sites tonight increasing to ~15 kts tomorrow with periods of 15-20 knots possible. PREV DISCUSSION... /issued 440 PM EST Thu Dec 13 2018/ DISCUSSION... THIS AFTERNOON AND TONIGHT: High pressure retreating northeastward across the western Atlantic remains the dominant influence on our weather as we head into the overnight hours. Breezy southeast flow continues into the evening, with the immediate Atlantic coast likely remaining so overnight. Other than the current band of light showers along the Palm Beach coast and adjacent Atlantic, the remainder of South Florida is dry, and looks to remain so overnight. Any small rain chances will be confined to the local waters. Overnight lows continue to warm due to the southeasterly flow, with most of the Atlantic metro in the upper 60s and low 70s. Interior locations will drop back into the low to mid 60s, with the Gulf coast in the mid to upper 60s. FRIDAY AND SATURDAY: The main forecast challenge for the period continues to be the evolution of the deepening upper level low across TX as it slides east across the northern Gulf coast. Not much has changed with the general synoptic setup, as this upper level features moves east it will bring with it a deepening low across the lower MS and TN valleys Friday and Sat, along with a strong cold front through the Gulf of Mexico. As is often the case, the details matter and these are still varying from run to run and model to model, as it often the case with strong upper level lows somewhat cut-off from the flow. Models do continue to wholesale slow the front down, not reaching the Gulf coast until Friday evening and not clearing the areas until Saturday evening. As with the previous front, the best severe weather chances remain across Central and North Florida where the dynamics of the strong upper and lower jets, instability and a lingering warm front come together. It looks like as the best instability and moisture comes into South Florida, later on Friday, the main system will be lifting north and the overall wind field will be weakening. Right now most of Friday looks dry and breezy as southerly winds pick up. Showers and storm chances will increase from NW to SE Friday evening as night as we likely see a pre-frontal band of some type move into the region. While the severe weather threat looks minimal at the time, this would be the timeframe to watch. The wind field and frontal convergence diminish as we head into Saturday. The slower movement will keep scattered showers with embedded storms in the forecast for most of the day, gradually ending towards evening. NEXT WEEK: With slower timing by the models, it may take until Sunday morning (if not later) for the lingering precip to clear the land areas and the local waters may not be dry until the evening. Large high pressure spilling across the Central US from the Canadian plains will dominate the pattern into mid-week as it gradually slides eastwards. The storm system will have one last hurrah with a re-enforcing cold front that pushes through on Monday, but this looks dry. With northwesterly flow continuing for several days, daytime highs looks to remain in the low to mid 70s for at least the first half of the week. Overnight lows will be in the upper 40s and 50s for the interior and Gulf coast, with upper 50s and low 60s for the Atlantic coast. MARINE...Tightening pressure gradient ahead of the next system moving east across the Gulf will bring increasing southeasterly flow. Cautionary conditions are expected to develop late tonight as winds increase to 15 to 20 knots, continuing through the day on Friday. An advisory is not expected at this time as confidence in sustained 20 knots for an extended period is low, however this may change as the event progresses. Cold front itself is expected to cross the region on Saturday, with winds veering northwesterly behind the boundary to start the week. Currently the forecast is for speeds to remain below caution at 10- 15kts. However, a fresh swell is expected to move into the Gulf waters behind the front with offshore waters potentially climbing to 6-8ft Saturday night. AVIATION...Most terminals should see no more than a sprinkle through the evening, with PBI being the exception as showers are expected nearby and offshore. As the front nears, winds and rain chances will increase on Friday. Included a PROB30 at APF since that terminal might see some Gulf showers that could produce sub-VFR impacts. Otherwise, VFR is expected through most of the period except for brief bouts of sub-VFR with fast moving showers. BEACH FORECAST... High risk of rip currents due to NE swell combined with E/SE wind of 15-20 mph is in effect for Atlantic waters through at least this evening. The diminish swell may moderate the risk somewhat on Friday, though this will be countered by stronger SE winds. Expect an increased risk along the Gulf beaches on Sunday with NW flow behind the front as the east coast risk diminishes. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 65 81 72 81 / 10 10 50 50 Fort Lauderdale 70 81 74 81 / 0 10 50 50 Miami 69 81 73 81 / 0 10 50 50 Naples 66 81 70 76 / 0 20 60 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...Small Craft Advisory from 4 AM to 5 PM EST Friday for GMZ676. && UPDATE...88/ALM
Hazardous weather outlook, Dec 13, 10:36 AM EST, 13 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1036 AM EST Thu Dec 13 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1036 AM EST Thu Dec 13 2018 ...HIGH RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. No other hazardous are forecast through tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hazardous boating conditions are forecast on Friday across all the local waters as southerly flow increases ahead of the next cold front. This will keep the rip current risk elevated at the Atlantic beaches through Friday. There is a chance of thunderstorms across South Florida on Friday and Saturday as the front crosses the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 12:57 AM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 18 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.